Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 121, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 20, 2004, 9:31 AM CDT for McLennan County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2004, 9:31 AM CDT (14:31 UTC)
- Expired
- Aug 20, 2004, 11:30 AM CDT
- In force
- 119 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County McLennan County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 99 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 201433 FFWFTW TXC309-201630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 931 AM CDT FRI AUG 20 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1130 AM CDT * AT 931 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN 7 MILES EAST OF NORTHCREST...MOVING EAST AT 15 MPH. RAINFALL RATES OF UP TO 2 INCHES PER HOUR ARE POSSIBLE WITH THIS STORM...WHICH MAY RESULT IN RUNOFF AND FLOODING IN NORTHERN PARTS OF THE COUNTY. OTHER LOCATIONS IN THE WARNING INCLUDE BELLMEAD...LACY-LAKEVIEW AND WEST A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3172 9729 3157 9712 3162 9688 3183 9707 $$
1 follow-up statement
000 WGUS74 KFWD 201636 FFSFTW TXC309-201645- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1134 AM CDT FRI AUG 20 2004 ...THE FLASH FLOOD WARNING FOR MCLENNAN COUNTY HAS BEEN ALLOWED TO EXPIRE... THE HEAVY RAIN THAT CAUSED THE FLASH FLOODING HAS WEAKENED AND MOVED EAST OF THE COUNTY. LAT...LON 3165 9744 3136 9731 3156 9686 3182 9706 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 4:30 AM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Aug 20, 4:30 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT FRI AUG 20 2004 .DISCUSSION... 430 AM CDT CONSIDERABLE RAINFALL ACROSS SOUTHERN ZONES OVERNIGHT...STILL ONGOING. FURTHER HEAVY PRECIP DEVELOPING TO THE WEST OVER SJT CWA... WILL BRING +RA TO WESTERN ZONES THIS MORNING. IN ADDITION... FAST-MOVING MCS RACING OUT OF LBB CWA...WILL BRING +RA TO NW ZONES. WIDESPREAD HEAVY RAIN LIKELY TODAY WITH THESE SYSTEMS AND FURTHER DEVELOPMENT RESULTING FROM SUBSEQUENT IMPULSES...NUMEROUS RESIDUAL BOUNDARIES...AND ABUNDANT MOISTURE. FLOOD WATCH EXPANDED TO INCLUDE ALL BUT NE ZONES...EFFECTIVE THROUGH AFTERNOON PACKAGE ISSUANCE. HAVE CHOSEN TO HOLD OFF ON FROPA...KEEPING BOUNDARY JUST TO THE NORTH OF THE CWA FRIDAY NIGHT INTO SATURDAY. BOUNDARY TO PLAY A PIVOTAL ROLE IN ANY ADDITIONAL PRECIP DEVELOPMENT SATURDAY...WITH MORE PASSING IMPULSES EMBEDDED IN FLOW. POPS TO DIMINISH LATE IN THE WEEKEND...AS RIDGE INFLUENCE BEGINS. EXTENDED MODELS TRENDING EVEN MORE TOWARD RIDGING NEXT WEEK. HELD OFF ON RAISING TEMPS MUCH...BUT SUMMER MAY RETURN. NONETHELESS... NO POPS BEYOND END OF WEEKEND. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 84 72 87 71 / 80 40 30 20 WACO, TX 85 73 89 73 / 80 40 30 20 PARIS, TX 84 72 86 70 / 60 40 30 20 DENTON, TX 83 70 84 69 / 80 40 30 20 MCKINNEY, TX 83 70 84 69 / 80 40 30 20 DALLAS, TX 84 73 87 72 / 80 40 30 20 TERRELL, TX 84 72 86 70 / 60 40 30 20 CORSICANA, TX 85 75 89 73 / 80 40 30 20 TEMPLE, TX 86 74 92 73 / 80 40 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 400 PM CDT FRIDAY FOR ZONES TXZ091>093... TXZ100>104...TXZ115>120...TXZ129>135...TXZ141>148...TXZ156>162... TXZ174>175. &&
Hazardous weather outlook, Aug 20, 5:03 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 503 AM CDT FRI AUG 20 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 503 AM CDT FRI AUG 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT UNTIL 400 PM TODAY FOR ALL BUT THE NORTHEAST PORTION OF NORTH TEXAS. THE WATCH IS GENERALLY ALONG AND SOUTH AND WEST OF A LINE FROM ATHENS...TO CORSICANA...TO SHERMAN. WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TODAY... BRINGING ADDITIONAL HEAVY RAINS TO THE AREA. MOST OF THE AREA CAN EXPECT ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES... WITH ISOLATED AMOUNTS BETWEEN THREE AND FIVE INCHES. WHILE MANY AREAS RECEIVED GENEROUS RAINS THURSDAY...TWO AREAS RECEIVED VERY HEAVY RAINS AND WILL BE THE MOST SUSCEPTIBLE TO FLOODING TODAY. THE FIRST IS THE SOUTHWEST PORTION BETWEEN COMANCHE...MERIDIAN...AND LAMPASAS. THE SECOND IS THE AREA FROM CLEBURNE..TO FORT WORTH...TO DENTON. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS SATURDAY AND SUNDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY...MAINLY IN THE FLOOD WATCH AREA. 42
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:08 PM CDT | Flash Flood Warning | FWD | Limestone | 3 hr |
| Aug 19, 7:43 PM CDT | Flash Flood Warning | FWD | Freestone | 2 hr |
| Aug 19, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 61 min |
| Aug 19, 9:35 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 55 min |
| Aug 19, 10:45 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 30 min |
| Aug 20, 4:58 AM CDT | Flash Flood Warning | FWD | Lampasas, Mills | 3 hr |
| Aug 20, 5:17 AM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| Aug 20, 6:47 AM CDT | Flash Flood Warning | FWD | Comanche | 118 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.